How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Anil Kumar Your Own Question
Dr Anil Kumar
Dr Anil Kumar, Doctor
Category: Medical
Satisfied Customers: 9518
Experience:  M.D with over 30 years of experience in practice.
4713694
Type Your Medical Question Here...
Dr Anil Kumar is online now

I was taking 50mg qds nitrofurantoin uti. It cleared up but

Customer Question

Hi. I was taking 50mg qds nitrofurantoin for a uti. It cleared up but after the 7 days it came back so I started on 100 mg qds for 7 days. After about 3/4 days I started getting aches and pains (mainly in my legs), feeling depressed,headaches, dizziness, nausea,lack of appetite,strong fatigue, chills and a fever last night. I was going to visit my gp but have just realised these are all side effects to nitrofurantoin. Will I be ok to just discontinue the medication? I can't get a docs appointment for today anyway.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Anil Kumar replied 1 year ago.

Hello and thank you for your question. I’d be happy to assist you.

I understand your concern.

These can be associated with Nitrofurantoin as adverse effects.

However you should monitor your blood pressure also.

Hydrate yourself with plenty of fluids and Gatorade.

Possible most of such symptoms'll resolve after discontinue medication if they are related.

You need to undergo repeat urinalysis and CBC,ESR done.

Take OTC Motrin and Zantac.

Do rest.

See your doctor.

Let me know if you have any further query so we can discuss it thoroughly in every aspect.
It’s my pleasure to continue this conversation until you satisfy.
May I help you further?
Please to not forget a positive rating and avoid poor/bad rating.
Bonus is highly appreciated.
Waiting for your response.

Expert:  Dr Anil Kumar replied 1 year ago.

May I help you further?
Waiting for your response.